Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 22, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Mar 7, 2012, 4:07 PM CST. It took effect at Mar 7, 2012, 6:00 PM CST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2012, 4:07 PM CST (22:07 UTC)
- In effect from
- Mar 7, 2012, 6:00 PM CST
- Expired
- Mar 9, 2012, 2:55 PM CST
- In force
- 45 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
321 WHUS73 KMKX 072207 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 407 PM CST WED MAR 7 2012 ...GALE FORCE WINDS ENDING BUT BRISK WINDS AND HIGH WAVES TO PERSIST MUCH OF THE EVENING... .A COLD FRONT WILL CROSS THE COASTAL WATERS BETWEEN 9 AND 10 PM THIS EVENING. SOUTH WINDS AHEAD OF THE FRONT WILL DECREASE AND THEN DROP WELL BELOW 25 KNOTS AS THEY SHIFT TO THE NORTHWEST BEHIND THE FRONT. WAVES WILL ALSO DIMINISH BELOW 4 FEET BEFORE MIDNIGHT. LMZ643>646-080400- /O.CON.KMKX.GL.W.0006.000000T0000Z-120308T0000Z/ /O.NEW.KMKX.SC.Y.0022.120308T0000Z-120308T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 407 PM CST WED MAR 7 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM UNTIL 10 PM CST THIS EVENING. * WINDS: SOUTH 15 TO 25 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS UNTIL 6 PM...THEN DIMINISHING TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. HIGHEST MEASURED GUSTS TODAY INCLUDE 44 KNOTS AT WAUKEGAN AIRPORT...43 KNOTS AT KENOSHA HARBOR...40 KNOTS AT SHEBOYGAN HARBOR...40 KNOTS AT RACINE AIRPORT...38 KNOTS AT MILWAUKEE INTERNATIONAL AIRPORT...35 KNOTS AT MILWAUKEE HARBOR...AND 32 KNOTS AT PORT WASHINGTON. * WAVES: 4 TO 7 FEET NORTH OF PORT WASHINGTON AND 3 TO 6 FEET ELSEWHERE THIS AFTERNOON AND EVENING...DIMINISHING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX CRAVEN
9 follow-up statements
780 WHUS73 KMKX 080035 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 635 PM CST WED MAR 7 2012 ...BRISK WINDS WILL CONTINUE THROUGH THURSDAY... .A COLD FRONT WILL CROSS THE COASTAL WATERS BETWEEN 10 PM AND MIDNIGHT THIS EVENING. BRISK SOUTHWEST WINDS WILL TURN NORTHWEST BEHIND THE FRONT. THE WINDS WILL BRIEFLY WEAKEN DURING THE FRONTAL PASSAGE BUT BECOME GUSTY AGAIN DURING THE EARLY MORNING HOURS AND LAST THROUGH THURSDAY. HIGH WAVES THIS EVENING WILL SUBSIDE TO 1 TO 3 FEET AFTER MIDNIGHT. LMZ643>646-080845- /O.EXT.KMKX.SC.Y.0022.000000T0000Z-120309T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 635 PM CST WED MAR 7 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THURSDAY. * WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS WITH WIND GUSTS TO 33 KNOTS THIS EVENING...TURNING NORTHWEST 15 TO 25 KNOTS AFTER MIDNIGHT AND CONTINUING THROUGH THURSDAY. * WAVES: 3 TO 6 FEET SUBSIDING TO 1 TO 3 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX GEHRING
664 WHUS73 KMKX 080327 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 927 PM CST WED MAR 7 2012 ...BRISK WINDS WILL CONTINUE THROUGH THURSDAY... .A COLD FRONT WILL CROSS THE COASTAL WATERS BETWEEN 11 PM AND 1 AM. SOME GALE FORCE WIND GUSTS WILL OCCUR BEFORE THE FRONT ARRIVES. BRISK SOUTHWEST WINDS WILL TURN NORTHWEST BEHIND THE FRONT. THE WINDS WILL BRIEFLY WEAKEN DURING THE FRONTAL PASSAGE BUT BECOME GUSTY AGAIN DURING THE EARLY MORNING HOURS AND LAST THROUGH THURSDAY. HIGH WAVES THIS EVENING WILL SUBSIDE TO 1 TO 3 FEET AFTER MIDNIGHT. LMZ643>646-081130- /O.CON.KMKX.SC.Y.0022.000000T0000Z-120309T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 927 PM CST WED MAR 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY. * WINDS: SOUTHWEST WINDS 15 TO 30 KNOTS WITH WIND GUSTS TO 35 KNOTS THIS EVENING...TURNING NORTHWEST 15 TO 25 KNOTS AFTER MIDNIGHT AND CONTINUING THROUGH THURSDAY. * WAVES: 3 TO 6 FEET SUBSIDING TO 1 TO 3 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX GEHRING
557 WHUS73 KMKX 081004 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 404 AM CST THU MAR 8 2012 ...BRISK WINDS WILL CONTINUE TODAY AND RETURN AGAIN LATER TONIGHT... .BLUSTERY NORTHWEST WINDS BEHIND A DEPARTING COLD FRONT WILL CONTINUE TODAY. WIND SPEEDS AND GUSTS WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS DUE TO THE LINGERING PRESSURE GRADIENT BEHIND THE FRONT. A BRIEF LULL IN WIND SPEEDS ARE EXPECTED LATE THIS AFTERNOON AND EVENING AS THE PRESSURE GRADIENT TEMPORARILY RELAXES. A REINFORCING PUSH OF COLD AIR ACROSS THE RELATIVELY WARMER WATERS OF LAKE MICHIGAN WILL RESULT IN UNSTABLE CONDITIONS DEVELOPING OVER THE LAKE. THESE CONDITIONS WILL ALLOW WIND GUSTS TO SMALL CRAFT ADVISORY LEVELS TO RETURN TONIGHT AND LINGER INTO FRIDAY MORNING. HENCE THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL MID-MORNING FRIDAY. LMZ643>646-081815- /O.EXT.KMKX.SC.Y.0022.000000T0000Z-120309T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 404 AM CST THU MAR 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST FRIDAY. * WINDS: WEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...WILL DECREASE TO 10 TO 15 KNOTS THIS EVENING. THE WINDS WILL VEER TO THE NORTHWEST AND INCREASE TO 15 TO 25 KNOTS AGAIN OVERNIGHT...AND CONTINUE INTO FRIDAY MORNING BEFORE DIMINISHING. * WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
768 WHUS73 KMKX 081537 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 937 AM CST THU MAR 8 2012 ...BRISK WINDS WILL CONTINUE TODAY AND RETURN AGAIN LATER TONIGHT... .BLUSTERY NORTHWEST WINDS BEHIND A DEPARTING COLD FRONT WILL CONTINUE TODAY. WIND SPEEDS AND GUSTS WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS DUE TO THE LINGERING PRESSURE GRADIENT BEHIND THE FRONT. A BRIEF LULL IN WIND SPEEDS ARE EXPECTED LATE THIS AFTERNOON AND EVENING AS THE PRESSURE GRADIENT TEMPORARILY RELAXES. A REINFORCING PUSH OF COLD AIR ACROSS THE RELATIVELY WARMER WATERS OF LAKE MICHIGAN WILL RESULT IN UNSTABLE CONDITIONS DEVELOPING OVER THE LAKE. THESE CONDITIONS WILL ALLOW WIND GUSTS TO SMALL CRAFT ADVISORY LEVELS TO RETURN TONIGHT AND LINGER INTO FRIDAY MORNING. LMZ643>646-082345- /O.CON.KMKX.SC.Y.0022.000000T0000Z-120309T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 937 AM CST THU MAR 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * WINDS: WEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...DIMINISHING TO 10 TO 15 KNOTS THIS EVENING. WINDS WILL VEER TO THE NORTHWEST AND INCREASE TO 15 TO 25 KNOTS AGAIN OVERNIGHT... AND PERSIST INTO FRIDAY MORNING BEFORE DIMINISHING. * WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
081 WHUS73 KMKX 082122 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 322 PM CST THU MAR 8 2012 ...BRISK WINDS TO BRIEFLY DIMINISH THIS EVENING AND RETURN AGAIN LATER TONIGHT... .THERE WILL BE A BRIEF LULL IN THE BLUSTERY NORTHWEST WIND SPEEDS EARLY THIS EVENING AS THE PRESSURE GRADIENT TEMPORARILY RELAXES. A REINFORCING PUSH OF COLD AIR ACROSS THE RELATIVELY WARMER WATERS OF LAKE MICHIGAN WILL RESULT IN UNSTABLE CONDITIONS DEVELOPING OVER THE LAKE. THESE CONDITIONS WILL ALLOW WIND GUSTS TO SMALL CRAFT ADVISORY LEVELS TO RETURN AROUND MIDNIGHT TONIGHT AND LINGER INTO FRIDAY MORNING. WINDS AND WAVES WILL GRADUALLY DIMINISH MIDDAY FRIDAY. LMZ643>646-090530- /O.EXT.KMKX.SC.Y.0022.000000T0000Z-120309T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 322 PM CST THU MAR 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST FRIDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS... DIMINISHING TO 10 TO 20 KNOTS THIS EVENING. WINDS INCREASE TO 15 TO 25 KNOTS AGAIN AROUND MIDNIGHT... AND PERSIST INTO FRIDAY MORNING BEFORE DIMINISHING. * WAVES: 2 TO 3 FEET...BUILDING TO 3 TO 5 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
476 WHUS73 KMKX 090326 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 926 PM CST THU MAR 8 2012 ...BRISK WINDS TONIGHT AND FRIDAY... .ANOTHER COLD FRONT WILL CROSS LAKE MICHIGAN AROUND MIDNIGHT. SOUTHWEST WINDS WILL TURN NORTHWESTERLY AND BECOME VERY GUSTY. A FEW WIND GUSTS TO GALE FORCE ARE POSSIBLE WITH THE FRONTAL PASSAGE. BRISK NORTHWEST WINDS WILL THEN PREVAIL IN THE WAKE OF THE FRONT INTO FRIDAY. LMZ643>646-091130- /O.CON.KMKX.SC.Y.0022.000000T0000Z-120309T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 926 PM CST THU MAR 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST FRIDAY. * WINDS: WEST WINDS 15 TO 25 KNOTS...TURNING NORTHWESTERLY 20 TO 25 KNOTS WITH A FEW GUSTS TO 35 KNOTS IN THE EARLY MORNING. NORTHWEST WINDS 15 TO 25 KNOTS ON FRIDAY. * WAVES: 1 TO 3 FEET...BUILDING TO 2 TO 4 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX GEHRING
582 WHUS73 KMKX 090937 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 337 AM CST FRI MAR 9 2012 ...BLUSTERY WINDS CONTINUING THIS MORNING... .A LINGERING TIGHT PRESSURE GRADIENT AND LOW LEVEL COLD AIR FLOWING ACROSS LAKE MICHIGAN WILL CAUSE BLUSTERY NORTHWEST WINDS THIS MORNING. THE PRESSURE GRADIENT WILL RELAX THIS AFTERNOON AS HIGH PRESSURE APPROACHES FROM THE WEST. THIS WILL RESULT IN DECREASING WINDS AND WAVE HEIGHTS BELOW SMALL CRAFT ADVISORY LEVELS BY LATE AFTERNOON. LMZ643>646-091745- /O.CON.KMKX.SC.Y.0022.000000T0000Z-120309T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 337 AM CST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS THIS MORNING...SUBSIDING TO 5 TO 15 KNOTS BY LATE AFTERNOON. * WAVES: 3 TO 5 FEET...DECREASING TO 1 TO 3 FEET. HIGHEST WAVES TOWARDS THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
006 WHUS73 KMKX 091510 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 910 AM CST FRI MAR 9 2012 ...BLUSTERY WINDS CONTINUING THIS MORNING... .A LINGERING TIGHT PRESSURE GRADIENT AND LOW LEVEL COLD AIR FLOWING ACROSS LAKE MICHIGAN WILL CAUSE BLUSTERY NORTHWEST WINDS THIS MORNING. THE PRESSURE GRADIENT WILL RELAX THIS AFTERNOON AS HIGH PRESSURE APPROACHES FROM THE WEST. THIS WILL RESULT IN DECREASING WINDS AND WAVE HEIGHTS BELOW SMALL CRAFT ADVISORY LEVELS BY LATE AFTERNOON. LMZ643>646-092200- /O.CON.KMKX.SC.Y.0022.000000T0000Z-120309T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 910 AM CST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS THIS MORNING...SUBSIDING TO 5 TO 15 KNOTS BY LATE AFTERNOON. * WAVES: 3 TO 5 FEET...DECREASING TO 1 TO 3 FEET. HIGHEST WAVES TOWARDS THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
848 WHUS73 KMKX 092055 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 255 PM CST FRI MAR 9 2012 ...STRONG SOUTHWEST WINDS ON SATURDAY... .WINDS HAVE EASED ACROSS THE NEARSHORE WATERS THIS AFTERNOON...SO THE SMALL CRAFT ADVISORY IS BEING CANCELLED EARLY. STRONG LOW LEVEL FLOW WILL THEN MOVE OVERHEAD BY DAYBREAK SATURDAY ON THE LEADING EDGE OF WARM AIR ADVECTION. GUSTY SOUTHWEST WINDS TO GALE FORCE ARE THUS EXPECTED AFTER SUNRISE AS THE PRESSURE GRADIENT TIGHTENS...LASTING THROUGH THE DAYTIME HOURS. THE OFFSHORE COMPONENT OF THE WINDS WILL KEEP WAVES FROM GETTING VERY HIGH...THOUGH SOME HIGHER WAVES ARE POSSIBLE TOWARD SHEBOYGAN. LMZ643>646-100500- /O.CAN.KMKX.SC.Y.0022.000000T0000Z-120309T2200Z/ /O.NEW.KMKX.GL.W.0007.120310T1200Z-120311T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 255 PM CST FRI MAR 9 2012 ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS: SOUTHWEST INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS SATURDAY MORNING...LASTING THROUGH THE DAYTIME HOURS. * WAVES: BUILDING TO 3 TO 5 FEET MOST PLACES SATURDAY...AS HIGH AS 6 FEET TOWARD SHEBOYGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 3:39 PM CST, 28 minutes earlier.
Area forecast discussion, Mar 7, 3:39 PM CST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 PM CST WED MAR 7 2012
VERY SHORT TERM...TONIGHT AND THURSDAY.
TONIGHT-FORECAST CONFIDENCE HIGH
WELL DEFINED COLD FRONT TIMES TO MADISON AROUND 6 PM AND MILWAUKEE
AT 9 PM. STRONG GUSTS IN THE 35 TO 40 KNOT RANGE HAVE ALREADY
DECREASED 5 TO 10 KNOTS AND THE WIND ADVISORY CAN EXPIRE ON TIME.
STRONG LOW LEVEL FRONTOGENETIC FORCING IS ACTING ON THE 50F
DEW POINTS AND A RATHER STRONG CONVECTIVE LINE WITH 40+ DBZ HAS
FORMED ALONG THE FRONT. THE MODELS SHOW THIS NARROW BAND BECOMING
SOMEWHAT BROADER WITH TIME AND HAVING AN INCREASING TRAILING
STRATIFORM AREA AS THE EVENING WHERES ON.
BOTH NAM AND GFS SHOW ELEVATED MUCAPE ON THE ORDER OF 200-400
J/KG...WITH STRONG UPWARD MOTION OCCURRING RIGHT NEAR THE LFC.
ADDED ISOLATED THUNDER IN THE SOUTHEAST FOR A COUPLE OF HOURS THIS
EVENING AS FRONT GOES THROUGH.
RAPID COOLING BEHIND THE FRONT IS ALSO SHOWN...BUT BUFKIT SOUNDINGS
FROM BOTH GFS AND NAM SHOW THAT PRECIPITATION CUTS OF JUST AN HOUR
OR TWO BEFORE THE PRECIPITATION CAN END AS SNOW...SLEET...OR
FREEZING RAIN. EVEN IF IT DOES END THAT WAY IN THE WEST IT WILL BE
LIGHT AND BRIEF AND NOT MUCH IMPACT EXPECTED.
THURSDAY-FORECAST CONFIDENCE HIGH
DEEP CYCLONIC NORTHWEST FLOW WITH STRONG COLD ADVECTION ON TAP.
SKIES SHOULD CLEAR FIRST THING AND POTENTIAL EXISTS FOR DEEP MIXED
LAYER AND GUSTY WINDS AGAIN. POTENTIAL SEEMS TO BE ABOUT 10 KNOTS
LOWER THAN TODAY BASED ON MEAN WIND IN THE MIXED LAYER SO GUSTS
AROUND 30 KNOTS SEEM REASONABLE. TEMPERATURES WILL BE SEASONABLY
COLDER.
SHORT TERM...THURSDAY NIGHT THROUGH SATURDAY.
UPPER RIDGING FRIDAY TO ZONAL FLOW SATURDAY. CUT-OFF LOW OVER SW
U.S. SLOWLY MOVES EAST WITH SOME POSITION DIFFERENCES BY 00Z SUNDAY
DUE TO TIMING/STRENGTH OF SHORT WAVE TROUGH ROTATING AROUND CENTRAL
CIRCULATION.
THURSDAY NIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.
CYCLONIC FLOW LIFTS NORTHEAST WITH TROUGH THURSDAY EVENING...WITH
COLD AIR ADVECTION ON NORTHWEST FLOW. GFS DEEPER INTO CWA WITH COLD
AIR ADVECTION DROPPING 925 MB TEMPERATURES AROUND 2C COLDER THAN
NAM AT 12Z FRIDAY. A BLENDED SOLUTION SEEMS REASONABLE...WITH
BLENDED LOWS FALLING BETWEEN THE SLIGHTLY WARMER MID 20 MOS GUIDANCE
NUMBERS...AND THE UPPER TEENS INDICATED BY THE 925 MB TEMPS.
NORTHERLY FLOW CONTINUES THROUGH MOST OF FRIDAY...WITH UPWARD
MODIFICATION OF 925 MB TEMPERATURES BY ABOUT 2C TO 4C SOUTHWEST LATE
IN THE AFTERNOON. FORECAST SOUNDINGS SHOW DRY ADIABATIC MIXING UP
TO 900-875 MB SOUTHWEST...AND UP TO 850 MB NORTHEAST WITH DRY AIR
MASS IN PLACE FOR FRIDAY. WITH LINGERING COOL 925 MB TEMPERATURES
OFFSET BY EXPECTED SUNNY SKIES...WILL LEAN TOWARD WARMER MAV
GUIDANCE...WITH SOME LATE COOLING IN THE FAR EAST DUE TO WEAK EAST
WIND OFF OF LAKE MICHIGAN.
FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE HIGH.
EARLY LIGHT WINDS AND CLEAR SKIES ALLOW A FAIRLY QUICK DROP OFF
FRIDAY NIGHT...WITH WARM ADVECTION PUTTING A HALT TO THE DROP...BUT
THE DEVELOPING INVERSION NOT ALLOWING WARMING 925 MB TEMPS TO REACH
THE SURFACE...EXCEPT IN THE WEST WHERE INCREASING SURFACE WINDS WILL
ALLOW FOR SOME MIXING. WILL HAVE UPPER 20S WEST AND MID 20S EAST.
SOUTH TO SOUTHWEST FLOW SATURDAY WITH MIXING UP TO +5C TO +6C 925MB
TEMPERATURES YIELDS LOW TO MID 50F HIGHS.
LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY.
MODELS COMING SOMEWHAT MORE IN LINE WITH RELATIVE POSITIONING OF
MID/UPPER LOW AT 12Z SUNDAY. STILL SOME LOCATION AND TIMING ISSUES
AFTER 12Z AS LOW OPENS AND LIFTS NORTH AHEAD OF DIGGING WESTERN
TROUGH. GOING WITH A CONSENSUS BLEND BRINGS LIGHT WARM ADVECTION
RAIN INTO THE SOUTHWEST OVERNIGHT SATURDAY NIGHT. RAIN SPREADS OVER
ALL OF THE FORECAST AREA SUNDAY AS SHORT WAVE REACHES NW IL/SW WI BY
SUNDAY EVENING...AND ACROSS THE STATE SUNDAY NIGHT.
ANY LINGERING LIGHT RAIN BEHIND WAVE EXITS EASTERN WI MONDAY MORNING
WITH DEVELOPING WEST SOUTHWEST UPPER FLOW BRINGING ABOVE NORMAL
TEMPERATURES FOR THE REMAINDER OF THE PERIOD. AMOUNT OF WARMING IN
QUESTION WITH 12Z ECMWF JOINING THE GFS IN BRINGING A SECOND 500 MB
WAVE ACROSS IL TO NRN IN MONDAY NIGHT INTO TUESDAY.
AVIATION/00Z TAFS/...
VFR CEILINGS AND GUSTY WINDS FROM SOUTH WILL BE QUICKLY REPLACED BY
IFR CEILINGS AND MVFR VISIBILITIES BEHIND THE FRONT WITH A PERIOD OF
SHOWERS. COULD EVEN BE A RUMBLE OF THUNDER IN THE EVENING IN THE
EASTERN TAF SITES. WINDS GO TO NORTHWEST BEHIND THE FRONT AND
DECREASE MARKEDLY.
AT PRESENT SPEED WIND SHIFT AND HEAVIEST RAIN SHOWERS SHOULD REACH
KMSN AT 0030Z...KUES AT 0230Z...KMKE AT 0300Z...AND KENW AT 0330Z.
RAIN SHOWERS SHOULD END AFTER MIDNIGHT WITH CLEARING TOWARD 12Z AND
VFR CONDITIONS RETURNING.
MARINE...
GALE FORCE WINDS TO CONTINUE ESPECIALLY SOUTH OF PORT WASHINGTON FOR
A COUPLE MORE HOURS AND THEN SHOULD DROP OFF WITH FRONTAL PASSAGE
AND ABRUPT SHIFT TO NORTHWEST. ALTHOUGH TYPICALLY WOULD NOT DO
THIS...ADDED A FOUR HOUR SMALL CRAFT ADVISORY FOLLOWING THE
EXPIRATION OF THE GALE WARNING TO COVER FOR HIGH WAVES AND GRADUALLY
DECREASING SOUTHWEST WINDS.
STRONG WARM ADVECTION WITH SOUTHWEST FLOW WILL LIKELY RESULT IN
SMALL CRAFT ADVISORY WINDS ON SATURDAY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR WIZ065-066-
070>072.
LM...SMALL CRAFT ADVISORY UNTIL 10 PM CST THIS EVENING FOR LMZ643>646.
GALE WARNING UNTIL 6 PM CST THIS EVENING FOR LMZ643>646.
&&
TONIGHT/THURSDAY AND AVIATION/MARINE...CRAVEN
THURSDAY NIGHT THROUGH WEDNESDAY...REMHazardous weather outlook, Mar 7, 3:33 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 333 PM CST WED MAR 7 2012 WIZ046-047-051-052-056>060-062>072-081800- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 333 PM CST WED MAR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON FOR THE MILWAUKEE...WAUKESHA...DELAVAN...BURLINGTON...RACINE AND KENOSHA AREAS. AN ISOLATED THUNDERSTORM IS POSSIBLE AHEAD OF A COLD FRONT CROSSING SOUTHERN WISCONSIN THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS. LMZ643>646-081800- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 333 PM CST WED MAR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM FOR GALE FORCE GUSTS TO 35 KNOTS. A TIGHT PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT IS PRODUCING THE STRONG GUSTY WINDS AND HIGH WAVES. THE WINDS AND WAVES WILL DIMINISH AS THE COLD FRONT APPROACHES AND MOVES THROUGH THE NEARSHORE WAVERS OF LAKE MICHIGAN TONIGHT. THE WINDS WILL VEER FROM THE SOUTHWEST TO THE NORTHWEST. WIND SPEEDS WILL LIKELY REMAIN AT SMALL CRAFT ADVISORY LEVELS BEHIND THE COLD FRONT INTO THE LATE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY STRENGTHENING SOUTHWEST WINDS BEHIND AN ADVANCING WARM FRONT WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS SATURDAY. REM WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Mar 7, 10:37 AM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1037 AM CST WED MAR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM NON-TSTM WND GST 6 E KENOSHA AIRPORT 42.60N 87.81W
03/07/2012 M43.00 MPH LMZ646 WI C-MAN STATION
MARINE GALE. PEAK WIND AT KENOSHA HARBOR 37 KNOTS. 6
MEASURED GALE FORCE GUSTS SO FAR BETWEEN 740 AM AND 930
AM.
0946 AM NON-TSTM WND GST RACINE BATTEN AIRPORT 42.76N 87.81W
03/07/2012 M43.00 MPH RACINE WI ASOS
MARINE GALE. MEASURED 37 KNOTS AT KRAC.
0947 AM HIGH SUST WINDS RACINE BATTEN AIRPORT 42.76N 87.81W
03/07/2012 M30.00 MPH RACINE WI ASOS
2 MINUTE WINDS AT KRAC.
1001 AM NON-TSTM WND GST BASSETT 42.54N 88.23W
03/07/2012 M45.00 MPH KENOSHA WI MESONET
DW6766 BASSETT/TWIN LAKES AREA.
1004 AM NON-TSTM WND GST LAKE GENEVA 42.59N 88.43W
03/07/2012 M45.00 MPH WALWORTH WI MESONET
CW9661.
&&
CRAVENLocal storm report, Mar 7, 11:46 AM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1146 AM CST WED MAR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HIGH SUST WINDS WEST BEND AIRPORT 43.42N 88.13W
03/07/2012 M30.00 MPH WASHINGTON WI AWOS
KETB 20026G36KT.
1115 AM HIGH SUST WINDS MONROE AIRPORT 42.62N 89.59W
03/07/2012 M30.00 MPH GREEN WI AWOS
KEFT 19026G35KT.
&&
CRAVENLocal storm report, Mar 7, 12:34 PM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1234 PM CST WED MAR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM NON-TSTM WND GST MILWAUKEE INTERNATIONAL 42.94N 87.90W
03/07/2012 M39.00 MPH MILWAUKEE WI ASOS
MARINE GALE. PEAK WIND 34 KNOTS AT KMKE.
1130 AM HIGH SUST WINDS MILWAUKEE BRADFORD BEAC 43.06N 87.87W
03/07/2012 M30.00 MPH MILWAUKEE WI C-MAN STATION
MLWW3 SUSTAINED WIND 26 KNOTS GUSTING 33 KNOTS.
1200 PM NON-TSTM WND GST 1 E SHEBOYGAN 43.75N 87.69W
03/07/2012 M46.00 MPH LMZ643 WI C-MAN STATION
MARINE GALE. SUSTAINED 34 KNOTS...PEAK WIND 40 KNOTS.
&&
CRAVENLocal storm report, Mar 7, 4:00 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 PM CST WED MAR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM NON-TSTM WND GST MILWAUKEE BRADFORD BEAC 43.06N 87.87W
03/07/2012 M40.00 MPH MILWAUKEE WI C-MAN STATION
MLWW3 MARINE GALE. GUST TO 35 KNOTS. TWO OTHER GALE FORCE
GUSTS MEASURED UP THROUGH 3 PM.
0300 PM NON-TSTM WND GST 6 E KENOSHA AIRPORT 42.60N 87.81W
03/07/2012 M49.00 MPH LMZ646 WI C-MAN STATION
KNSW3 MARINE GALE. PEAK WIND 43 KNOTS.
&&
CRAVENThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:50 AM CST | Wind Advisory | MKX | Kenosha, Milwaukee, Racine, Walworth, Waukesha | 12 hr |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.